Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/3918
Title: 1st passage times and transport in systems with disorder
Authors: Van den Broeck, Christian 
Balakrishnan, Venkatamaran 
Issue Date: 1991
Publisher: VCH PUBLISHERS INC
Source: BERICHTE DER BUNSEN-GESELLSCHAFT-PHYSICAL CHEMISTRY CHEMICAL PHYSICS, 95(3). p. 342-348
Abstract: We illustrate how first passage times can be calculated in systems with disorder. We use a renormalization approach to discuss first passage times in one-dimensional continuous time random walks and deterministic fractals. We discuss the phenomenon of field-induced trapping on a random comb. Finally, we calculate mean first-passage times for one-dimensional random walks, and discuss, in particular, the case of Sinai disorder. In a short Appendix, we show how mean first-passage times can be calculated for an arbitrary inhomogeneous continuous time random walk in one dimension, using a recursion relation similar in spirit to the renormalization approach.
Notes: LIMBURGS UNIV CENTRUM,B-3610 DIEPENBEEK,BELGIUM. INDIAN INST TECHNOL,DEPT PHYS,MADRAS 600036,TAMIL NADU,INDIA.VANDENBROECK, C, UNIV CALIF SAN DIEGO,DEPT CHEM,B-040,LA JOLLA,CA 92093.
Keywords: DIFFUSION; STATISTICAL MECHANICS; TRANSPORT PROPERTIES
Document URI: http://hdl.handle.net/1942/3918
ISI #: A1991FK36900020
Type: Journal Contribution
Appears in Collections:Research publications

Show full item record

WEB OF SCIENCETM
Citations

10
checked on May 14, 2022

Page view(s)

14
checked on May 17, 2022

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.